Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 124, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 5, 2013, 6:24 PM CDT for Gasconade County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2013, 6:24 PM CDT (23:24 UTC)
- Expired
- Jul 5, 2013, 7:00 PM CDT
- In force
- 36 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Gasconade County, MO
The radar
The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
675
WUUS53 KLSX 052324
SVRLSX
MOC073-060000-
/O.NEW.KLSX.SV.W.0124.130705T2324Z-130706T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
624 PM CDT FRI JUL 5 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GASCONADE COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 700 PM CDT
* AT 620 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF BLAND...AND MOVING NORTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OWENSVILLE AND CANAAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.
&&
LAT...LON 3838 9153 3823 9138 3821 9144 3821 9153
3816 9154 3815 9164 3824 9165
TIME...MOT...LOC 2324Z 218DEG 7KT 3825 9157
HAIL...1.00IN
WIND...60MPH
$$
TES1 follow-up statement
497
WWUS53 KLSX 052341
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
641 PM CDT FRI JUL 5 2013
MOC073-052352-
/O.CAN.KLSX.SV.W.0124.000000T0000Z-130706T0000Z/
GASCONADE MO-
641 PM CDT FRI JUL 5 2013
...THE SEVERE THUNDERSTORM WARNING FOR GASCONADE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
LAT...LON 3838 9153 3823 9138 3821 9144 3821 9153
3816 9154 3815 9164 3824 9165
TIME...MOT...LOC 2342Z 218DEG 7KT 3828 9154
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:24 PM CDT, 3 hours earlier.
Area forecast discussion, Jul 5, 3:24 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 324 PM CDT FRI JUL 5 2013 .SHORT TERM...(THROUGH LATE TONIGHT) ISSUED AT 321 PM CDT FRI JUL 5 2013 THUNDERSTORMS HAVE DEVELOPED OVER PARTS OF CENTRAL AND EASTERN MO IN THE PAST HOUR. THIS HAS HAPPENED AS CINH HAS DWINDLED AT THE SAME TIME MLCAPES HAVE CLIMBED INTO THE 1000-2000+ J/KG RANGE IN AN AREA OF WEAK ASCENT NEXT TO THE UPPER LOW NOW OVER CENTRAL MO. LIKE THE PAST FEW DAYS...EXPECT A SLOW INCREASE IN COVERAGE IN THUNDERSTORMS THROUGH LATE AFTERNOON BEFORE DIMINISHING EARLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING. A FEW STORMS COULD PRODUCE SOME GUSTY WINDS WHERE THERE ARE LARGE DEWPOINT DEPRESSIONS...ALONG WITH SOME DOWNPOURS GIVEN SLOW MOVEMENT OF THE STORMS. SOME PATCHY FOG MAY DEVELOP TONIGHT IN AREAS WHERE SKIES ARE CLEAR AND THE WINDS ARE LIGHT. THE FOG MAY NOT BE AS EXTENSIVE OVER SOUTHERN ILLINOIS/SOUTHEAST MISSOURI AS LAST NIGHT AS I EXPECT SOME INCREASE IN CLOUD COVER LATE TONIGHT. THIS SAME AREA WILL HAVE AN INCREASE IN THUNDERSTORM CHANCES AFTER 09Z AS LOW LEVEL MOISTURE CONVERGENCE INCREASES ON NOSE OVER LOW LEVEL JET OVER SOUTHERN IL. BRITT .LONG TERM...(SATURDAY THROUGH NEXT FRIDAY) ISSUED AT 321 PM CDT FRI JUL 5 2013 (SATURDAY AND SUNDAY) NAM AND GFS ARE IN SOMEWHAT BETTER AGREEMENT WITH RESPECT TO THE SPEED OF THE UPPER LOW A IT MOVES EAST THROUGH THE WEEKEND. HOWEVER...THE NAM IS STILL A LITTLE SLOWER AND FURTHER SOUTH THAN THE GFS AND ECMWF...BUT THE GENERAL IDEA IS THE SAME. THE LOW SHOULD BE OUT OF THE AREA BY SUNDAY AFTERNOON. THIS WILL FINALLY BRING A BRIEF PAUSE IN THE ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS. EVEN THOUGH THE MODELS SPIT OUT SOME LIGHT QPF SUNDAY AFTERNOON ACROSS MUCH OF THE AREA...WEAK UPPER LEVEL RIDGING IS BUILDING IN SO IF THERE IS ANY CONVECTION IT SHOULD BE VERY WEAK AND SHORT LIVED. STILL EXPECTING TEMPERATURES TO WARM SLOWLY THROUGH THE 80S TO AROUND 90 BY SUNDAY AFTERNOON...ESPECIALLY OVER CENTRAL MISSOURI AS WARM ADVECTION STRENGTHENS ON AN INCREASING SOUTHWEST LOW LEVEL JET. (MONDAY THROUGH FRIDAY) LITTLE CHANGE IN THE FORECAST FOR NEXT WEEK. UPPER LEVEL FLOW BECOMES QUASI ZONAL OVER THE MIDWEST. THERE MAY BE SOME NOCTURNAL MCS ACTIVITY NORTH OF THE AREA ACROSS IOWA AND NORTHERN ILLINOIS SUNDAY NIGHT AND MONDAY NIGHT WHICH COULD PUSH OUTFLOW BOUNDARIES DOWN INTO OUR AREA TO FORCE AFTERNOON CONVECTION MONDAY AND TUESDAY. A SHORTWAVE WILL DIP INTO THE NORTHERN PLAINS AND UPPER MIDWEST TUESDAY WHICH WILL FORCE A COLD FRONT SOUTH INTO IOWA TUESDAY NIGHT AND DOWN INTO MISSOURI ON WEDNESDAY. LOW LEVEL JET AHEAD OF THE SYSTEM TUESDAY NIGHT WILL PRODUCE NOCTURNAL CONVECTION NORTH OF THE AREA. LOOKS LIKE THE REMNANTS OF THE RESULTING MCS WILL MOVE DOWN OVER OUR AREA DURING THE PRE-DAWN HOURS OF WEDNESDAY MORNING. THE EFFECTIVE FRONT WILL BE DRAPED ACROSS MISSOURI NEAR THE I-70 CORRIDOR WEDNESDAY ACCORDING TO THE MODELS...WHICH WILL GIVE US ANOTHER CHANCE OF THUNDERSTORMS. THE WEATHER ON THURSDAY AND FRIDAY WILL DEPEND GREATLY ON WHAT HAPPENS TUESDAY NIGHT AND WEDNESDAY. IF THE FRONT IS KICKED FAR ENOUGH SOUTH BY WEDNESDAY'S CONVECTION WE MAY HAVE A RELATIVELY MILD AND DRY PERIOD FOR THURSDAY AND FRIDAY AS ANOTHER LONGWAVE TROF DIGS OVER THE EASTERN 1/3 OF THE CONUS AND A SURFACE HIGH PUSHES DOWN INTO THE MIDWEST FROM CANADA. HOWEVER...LATEST GUIDANCE HANGS THE FRONT UP OVER THE OZARKS WEDNESDAY NIGHT AND THURSDAY AND A WEAK LOW LEVEL SOUTHWEST FLOW REDEVELOPS THURSDAY AND CONTINUES ON FRIDAY WHICH WOULD PUSH THE STALLED FRONT BACK TO THE NORTHEAST. THIS WOULD KEEP US WARMER AND WETTER FOR THE END OF THE WEEK. CAN'T REALLY ARGUE EITHER WAY SO HAVE STUCK CLOSE TO GUIDANCE WHICH IS NEAR CLIMATOLOGY. CARNEY && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1204 AM CDT FRI JUL 5 2013 EXTENSIVE AREA OF LOW CLOUDS OVER SOUTHEAST MO INTO SOUTH CENTRAL IL IS SHOWING A QUICK DECREASE IN AREA COVERAGE AT THE SAME TIME CEILINGS ARE INCREASING. ADDITIONAL CLOUDS HAVE DEVELOPED JUST TO THE WEST OF THIS AREA...INCLUDING OVER THE ST. LOUIS METRO TAF SITES WHERE MVFR/VFR CEILINGS HAVE DEVELOPED. THINK THIS AREA WILL BE THE MOST LIKELY AREA TO SEE SCATTERED THUNDERSTORM DEVELOPMENT BY MID AFTERNOON...AND HAVE KEPT VCTS GOING AT THE ST. LOUIS METRO AND QUINCY AIRPORTS BETWEEN 20-01Z. HEAVIER CORES WILL PRODUCE SOME GUSTY WINDS AND BRIEF DOWNPOURS WITH MVFR CONDITIONS. EXPECT STORMS TO DISSIPATE THIS EVENING. EXPECT THERE TO BE SOME FOG REDEVELOP OVERNIGHT...AND HAVE ADDED MVFR CONDITIONS TO KSUS/KCPS WHERE THE WORST CONDITIONS WERE THIS MORNING. SPECIFICS FOR KSTL...TODAY WILL HAVE A HIGHER CHANCE FOR THUNDERSTORM DEVELOPMENT THAN THE PAST TWO DAYS...BUT COVERAGE WILL NOT BE GREAT ENOUGH TO HAVE MUCH MORE THAN VCTS FROM 20-01Z AT THIS POINT. THERE MAY BE SOME MVFR FOG DEVELOP OVERNIGHT...THOUGH DO NOT THINK CHANCE WILL BE AS HIGH AS IT WILL BE AT LOWER LYING AIRPORTS LIKE KCPS/KSUS. DRY AND VFR CONDITIONS ARE EXPECTED FOR MOST OF SATURDAY. BRITT && .PRELIMINARY POINT TEMPS/POPS... SAINT LOUIS 68 87 69 90 / 20 20 10 20 QUINCY 64 86 66 89 / 10 10 10 20 COLUMBIA 64 87 66 91 / 10 10 10 20 JEFFERSON CITY 63 88 68 91 / 20 10 10 20 SALEM 67 81 66 86 / 20 30 20 20 FARMINGTON 63 83 64 88 / 20 30 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 5, 3:37 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 337 PM CDT FRI JUL 5 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 337 PM CDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH EARLY THIS EVENING. A FEW OF THE STRONGER STORMS MAY PRODUCE HEAVY DOWNPOURS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ONCE AGAIN ON SATURDAY... PRIMARILY DURING THE AFTERNOON OVER SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. A CHANCE OF THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE AREA MONDAY THROUGH WEDNESDAY...AND PERSIST OVER SOUTHERN MISSOURI INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. CARNEY
In the hours before
Special weather statement, Jul 5, 3:33 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 333 PM CDT FRI JUL 5 2013 MOZ062-073-052100- FRANKLIN MO-WASHINGTON MO- 333 PM CDT FRI JUL 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON AND SOUTHERN FRANKLIN COUNTIES UNTIL 400 PM CDT... AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF ANTHONIES MILL...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ANTHONIES MILL... RICHWOODS... THIS STORM WILL ALSO IMPACT MERAMEC STATE PARK. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BRITT
Special weather statement, Jul 5, 3:50 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT FRI JUL 5 2013 MOZ065-074-052130- JEFFERSON MO-ST. FRANCOIS MO- 350 PM CDT FRI JUL 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR ST. FRANCOIS AND SOUTHERN JEFFERSON COUNTIES UNTIL 430 PM CDT... AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BONNE TERRE...MOVING NORTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHERN JEFFERSON AND NORTHERN ST. FRANCOIS COUNTIES. THIS STORM WILL ALSO IMPACT ST. FRANCOIS STATE PARK. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BRITT
Special weather statement, Jul 5, 4:01 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 401 PM CDT FRI JUL 5 2013 MOZ062-052145- FRANKLIN MO- 401 PM CDT FRI JUL 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRANKLIN COUNTY UNTIL 445 PM CDT... AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF LONEDELL...OR 8 MILES SOUTH OF ST. CLAIR...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ST. CLAIR... UNION... VILLA RIDGE... PACIFIC... GRAY SUMMIT... WASHINGTON... LONEDELL... PARKWAY... THIS STORM WILL ALSO IMPACT ROBERTSVILLE STATE PARK. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BRITT
Special weather statement, Jul 5, 6:01 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 601 PM CDT FRI JUL 5 2013 MOZ059-072-052345- CRAWFORD MO-GASCONADE MO- 601 PM CDT FRI JUL 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GASCONADE AND NORTHWESTERN CRAWFORD COUNTIES UNTIL 645 PM CDT... AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF CUBA...MOVING NORTH AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHERN GASCONADE AND NORTHWESTERN CRAWFORD COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TES
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.